MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 4X30IN 5 S/A V-37; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 4X30IN 5 S/A V-37; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number MB66G
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: where was the foreign material found? (inside the sterile barrier or outside of the sterile barrier?) inside the sterile barrier.Are there any photos of the foreign matter available? is it possible that the foreign material fell into packaging upon opening of device? was the product seal on the foil still intact when the package was opened? please refer to the photo of "(b)(4)", the product seal on the foil still intact and the device was not opend.The photo upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.H6 component code: g07002 ¿ device not returned.
 
Event or Problem Description
It was reported that the patient underwent an unknown surgery on (b)(6) 2024 and suture was used.It was found that there had been foreign hair matter in the newly dispensed suture before the surgery.The package isn't opened.No patient consequences was reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/22/2024.H6 component code: c22 - photo analysis.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.H3 investigational summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photos show a package with the product code mb66g device with no apparent damage.Upon visual inspection of the package, a hair was observed inside.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.As part of ethicon¿s quality process all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on how the foreign matter was introduced inside the sterile package, it is possible that the hair adhered to the device during the packaging process due to static.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
EB EXC GRN 4X30IN 5 S/A V-37
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19173030
Report Number2210968-2024-04835
Device Sequence Number7304255
Product Code GAT
UDI-Device Identifier10705031046290
UDI-Public10705031046290
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMB66G
Device Lot NumberTKBJMU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer04/26/2024
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown